T Nation

Problems with TRT After Taking a Certain Supplement

Hi, All,

Ive been on Trt altogether for 2 years on varying protocols and I am under the care of a trt doctor.
The first year and a half I felt pretty good: Libido, Sexual function(with cialis), Confidence and just a feeling of wellbeing. (The reason I started trt was due to crashed levels from 2 years on citalopram ssri)

February 2020 is where my problems began.
I took a supplement called Inositol (a nootropic) as I heard that is does good things for mood and cognition.
I only took two doses of 12mg (swanson brand) and within two hours I noticed a change in sensation below the belt. It ranged from hyper sensitive to numb and developed a constant cold penis and scrotum with numbness also around lower abdomen. My libido and morning erections also fell off a cliff and attraction to women seemed to plummit. I developed quite a severe case of anhedonia also. It almost felt like trt just stopped working for me.
Fast forward to now and ive tried numerous protocols to try and get back to where i was.
My protocol when feeling good was :

20mg T-enan eod IM and 200iuhcg eod
My levels were:
TT-27 nmol/L
FT-0.8 nmol/L
E2-80-90 pmol/L
shbg-20
prolactin-140 mu/L
Thyroid healthy

I have recently dropped Hcg as i noticed the symptoms seemed to get worse after my shot each time.

My current protocol which i am now 8 weeks in is 10mg test enan e/d Im into delts and this gives me levels of:

TT-27 nmol/L 8-29
FT-0.8 nmol/L 0.2- 0.62
E2-75 pmol/L 41-169
shbg-19 18-54
prolactin-140 mu/L 86-324
Feretin 70 ug/L 30-400

I am slowly starting to feel better but I am still having issues with very low libido/numbness and arousal. I can achieve a satisfactory erection with the mrs I just dont feel that arousal and pleasure response anymore or the urge to want to get off. Out of the blue my penis will feel more sensitive but only lasts for about 20 min or so and then goes back to numb rubbery lifeless feel with pale glands (sorry for the detail) I feel i am near where i should be as morning wood have started to become consistant, sometimes strong sometimes not so. Drive is coming back and brain fog has lifted but its the lack of arousal and libido and that attraction that is just holding me back.

I had a blood test back in 2014, i guess this was before i became hypogonadal and it showed TT-17 So my suspicion is i was never a high T guy naturaly, but this could have been at begining of my hormonal decline i dont know.

Does anybody have any thoughts on what could be going on since Feb when i started feeling bad?
Should I give it more time on current protocol to see if libido picks up after another month as Dextermorgan suggests in many posts?
Does this sound more like a neurotransmitter problem?
I currently vape 6mg nicotine if that has any relevance?

Any help would be greatly appreciated.

Thanks

What are the lab ranges for those numbers?

Need units my man. This looks ridiculously high depending on which units it’s in

Add ranges.

Sorry guys I’ve updated with units now

All updated now sorry

Ranges added

1 Like

70mg/wk plus HCG will have your T levels in a higher zone, which is where feeling were feeling good. You eliminated HCG so expect a drop in T levels which could prolong your recovery. I would bump up T to offset the loss, and dont mess with anymore supplements. You need just a bit of more T to help you get back on track.

Are You sure you only took 12mg? Dosages seems to start around 500mg.
Anyways i did a quick research and it seems inositol is used to threat hyperandrogenism in women caused by Polycistic ovarian syndrome so i guess it reduces the androgen signaling somehow.
Other sources claim it increases serotonin so might kill libido as ssris do

Thanks for reply. Ive noticed hcg seems to worsen erections for me at any dose even if e2 stays in range. Could I be right in thinking that NOW HCG IS ELIMINATED if I bump up t dose a little bit shouldn’t mess erections up but probably give better libido and well being?

Yeh that’s something I read which worrys me. I’ve noticed I’ve had dry skin and facial hair is not as thick or dark as it was before Inositol yet dht is still at good level. Do you agree with bumping up dose slightly too?

Seems like a good idea. 10mg a day is low for most people standards

Bump up to 15mg a day. You’re barely scraping by after the crash. Forget about HCG for the next 12 weeks. 105mg/wk is where a lot of guys cruise and make headway, it will take a couple weeks to settle into the protocol but you should notice a big improvement. Dont go by just lab numbers. Go by how you feel.

I want to get this permanently branded onto every thread that gets started here. Numbers are good to have, but they don’t dictate how each individual reacts to said numbers.

3 Likes

Hey man, this will be difficult to hear but you should know that, from what I can tell, what you have is most likely Post SSRI-Sexual Dysfunction (PSSD). I would encourage you to look into it. Citalopram and other SSRIs are known to cause permanent/persistent alterations in mental and physical function, hormones, neurochemistry, the epigenome, etc. Unfortunately your crashed testosterone levels are only part of the picture. Many people go through life without realizing that what they have is an actual condition. The ways and extent to which they are impact by PSSD can vary quite a bit.

I assume the dose of inositol you took was 12g not 12mg. What you have experienced is a PSSD crash where something aggravates the condition and your function goes below baseline. Basically, your brain chemistry was rendered hypersensitive to the effects of inositol from your previous SSRI use. It may be that you recover from the crash to your baseline you established with TRT in time.

The problem with Post SSRI Sexual Dysfunction is that after it became a recognized condition everybody thinks they have it when in reality it is exceedingly rare. I’ve seen it blamed on here a number of times over the short while I’ve been a member, and that’s just not statistically probable. Not on a forum where everybody is also basically fucking with their endocrinology.

It certainly does happen, but that’s a hard call to make. SSRI’s are also taken for illnesses like depression, which in itself can cause a host of libido problems without treatment.

1 Like

Absolutely this. People with depression are also notoriously unreliable narrators. We have something wrong with our brains and we’re always looking for something to blame when it comes to any problem that pops up.

1 Like

Not necessarily unreliable, the brain has a way of making things a reality sometimes. There certainly are some hypochondriacs, but a great number of people with somatoform pain like fibromyalgia or unexplained pain had suffered from depression first. It’s sure as shit real pain, but with no physical cause.

Reading this has certainly made me feel better. Im petrified that i have pssd to be honest. My main problems are genital numbness/low libido and a blunted effect to visual erotic stimuli. I still think my dose is still too high. Im 12 weeks in now on 70mg per week and my tt is at 30nmo/l. My natural test was at around 17nmo/l before my hormones crashed I felt more flickering of libido during the 6th week when levels were lower and sensitivity was a bit better also. The strange thing is before trt when i started ssri my libido/sexual function and sensitivity went up alot. Im just realy confused as to what is going on with me. Im half tempted to start an antidepressant again as i think it would help my mood but im extremely worried incase i do have pssd that it would make it worse.

I’d wager heavily it’s the testosterone, it’s dosing, or the lack of an SSRI causing your issues over PSSD. The chances are just far far lower it’s an actual case of PSSD. Can’t rule it out, but it’s just way less likely. The last study I read about it only had a population of 5-10 people.

The numb dick is a testosterone side. I have it. Takes for fucking ever to cum sometimes. Guys take HCG concurrently to try and correct it.

Testosterone is a weird game, some guys do fine on it and can take lots of it with little side effects. I am not one of those guys. Litany of sexual side effects at higher dosages, and also some at too low a dose.

I’d probably hit up the SSRI again if you get nowhere with test. If you did actually have PSSD, I don’t think it would make it worse.